Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Padé tables of a class of entire functions

Author: D. S. Lubinsky
Journal: Proc. Amer. Math. Soc. 94 (1985), 399-405
MSC: Primary 30E10; Secondary 41A21
MathSciNet review: 787881
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if the Maclaurin series coefficients $ \left\{ {{a_j}} \right\}$ of an entire function satisfy a certain explicit condition, then there exists a sequence $ \mathcal{S}$ of integers such that $ [L/{M_L}] \to f$ locally uniformly in $ {\mathbf{C}}$ as $ L \to \infty ,L \in \mathcal{S}$, for all nonnegative integer sequences $ \left\{ {{M_L}} \right\}_{L = 1}^\infty $. In particular, this condition is satisfied if the $ \left\{ {{a_j}} \right\}$ approach 0 fast enough, or if a subsequence of the $ \left\{ {{a_j}} \right\}$ behaves irregularly in a certain sense. Further, the functions satisfying this condition are dense in the space of entire functions with the topology of locally uniform convergence. Consequently, the set of entire functions satisfying the Baker-Gammel-Wills Conjecture is of the second category.

References [Enhancements On Off] (What's this?)

  • [1] R. J. Arms and A. Edrei, The Padé tables and continued fractions generated by totally positive sequences, Mathematical Essays Dedicated to A. J. Macintyre, Ohio Univ. Press, 1970, pp. 1-21. MR 0276452 (43:2199)
  • [2] G. A. Baker, Jr., Essentials of Padé approximants, Academic Press, New York, 1975. MR 0454459 (56:12710)
  • [3] -, Convergence of Padé approximants using the solution of linear functional equations, J. Math. Phys. 16 (1975), 813-822. MR 0366279 (51:2527)
  • [4] P. B. Borwein, The usual behaviour of rational approximations, Canad. Math. Bull. 26 (1983), 317-323. MR 703403 (84f:41019)
  • [5] V. I. Buslaev, A. A. Gončar and S. P. Suetin, Convergence of subsequences of the $ m$th row of a Padé table, Mat. Sb. 120 (1983), 540-545. (Russian) MR 695959 (85c:41026)
  • [6] A. Edrei, The Padé table of meromorphic functions of small order with negative zeros and positive poles, Rocky Mountain J. Math. 4 (1974), 175-180. MR 0340610 (49:5362)
  • [7] -, The Padé table of functions having a finite number of essential singularities, Pacific J. Math. 56 (1975), 429-453. MR 0393498 (52:14308)
  • [8] A. A. Gončar and K. N. Lungu, Poles of diagonal Padé approximants and the analytic continuation of functions, Math. USSR.-Sb. 39 (1981), 255-266.
  • [9] E. Hendriksen and H. Van Rossum, Moment methods in Padé approximation, J. Approx. Theory 35 (1983), 250-263. MR 663671 (83i:41020)
  • [10] D. S. Lubinsky, Diagonal Padé approximants and capacity, J. Math. Anal. Appl. 78 (1980), 58-67. MR 595764 (82e:30050)
  • [11] -, Divergence of complex rational approximations, Pacific J. Math. 108 (1983), 141-153. MR 709706 (84i:41024)
  • [12] D. S. Lubinsky and A. Sidi, Convergence of linear and nonlinear Padé approximants from series of orthogonal polynomials, Trans. Amer. Math. Soc. 278 (1983), 333-345. MR 697078 (84d:41030)
  • [13] A. M. Ostrowski, Note on bounds for determinants with dominant principal diagonal, Proc. Amer. Math. Soc. 3 (1952), 26-30. MR 0052380 (14:611c)
  • [14] Ch. Pommerenke, Padé approximants and convergence in capacity, J. Math. Anal. Appl. 41 (1973), 775-780. MR 0328090 (48:6432)
  • [15] E. A. Rahmanov, On the convergence of Padé approximants in classes of holomorphic functions, Math. USSR-Sb. 40 (1981), 149-155.
  • [16] H. Wallin, The convergence of Padé approximants and the size of the power series coefficients, Applicable Anal. 4 (1974), 235-251. MR 0393445 (52:14255)
  • [17] -, Potential theory and approximation of analytic functions by rational interpolation, Proc. Complex Analysis Conf. at Joensuu (I. Laine, O. Lehto, T. Sorvali, Editors), Lecture Notes in Math., Vol. 747, Springer, Berlin, 1979, pp. 434-450. MR 553073 (81i:30069)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30E10, 41A21

Retrieve articles in all journals with MSC: 30E10, 41A21

Additional Information

Keywords: Padé approximation, entire functions, uniform convergence
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society